Advertisement

From the circular to the spatial elliptic restricted three-body problem

  • J. F. Palacián
  • P. Yanguas
Conference paper

Abstract

We deal with the study of the spatial restricted three-body problem in the case where the small particle is far from the primaries, that is, the so-called comet case. We consider the circular problem, apply double averaging and compute the relative equilibria of the reduced system. It appears that, in the circular problem, we find not only part of the equilibria existing in the elliptic case, but also new ones. These critical points are in correspondence with periodic and quasiperiodic orbits and invariant tori of the non-averaged Hamiltonian. We explain carefully the transition between the circular and the elliptic problems. Moreover, from the relative equilibria of elliptic type, we obtain invariant 3-tori of the original system.

Keywords

Spatial restricted three-body problem Averaging Relative equilibria Stability Bifurcations Invariant tori 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Abraham, R., Marsden, J.E.: Foundations of Mechanics. Dover, Redwood City, CA (1985)Google Scholar
  2. Arnold, V.I.: Mathematical Methods of Classical Mechanics. Springer-Verlag, Berlin (1978)zbMATHGoogle Scholar
  3. Arnold, V.I., Kozlov, V.V., Neishtadt, A.I.: Mathematical Aspects of Classical and Celestial Mechanics. Dynamical Systems. III, Encyclopaedia Mathematics Science, 3. Springer-Verlag, Berlin (1997)Google Scholar
  4. Brouwer, D., Clemence, G.M.: Methods of Celestial Mechanics. Academic Press, New York, London (1961)Google Scholar
  5. Cors, J.M., Pinyol, C., Soler, J.: Analytic continuation in the case of non-regular dependency on a small parameter with an application to Celestial Mechanics. J. Diff. Eq. 219, 1–19 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  6. Cushman, R.H.: Reduction, Brouwer’s Hamiltonian, and the critical inclination. Celest. Mech. 31, 401–429 (1983)CrossRefADSMathSciNetzbMATHGoogle Scholar
  7. Deprit, A.: Canonical transformations depending on a small parameter. Celest. Mech. 1, 12–30 (1969)CrossRefADSMathSciNetzbMATHGoogle Scholar
  8. Deprit, A.: The elimination of the parallax in satellite theory. Celest. Mech. 24, 111–153 (1981)CrossRefADSMathSciNetzbMATHGoogle Scholar
  9. Deprit, A.: Delaunay normalisations. Celest. Mech. 26, 9–21 (1982)CrossRefADSMathSciNetGoogle Scholar
  10. Deprit, A., Rom, A.: Characteristic exponents at L 4 in the elliptic restricted problem. Astronom. & Astrophys. 5, 416–425 (1970)ADSMathSciNetGoogle Scholar
  11. Féjoz, J.: Averaging the planar three-body problem in the neighborhood of double inner collisions. J. Diff. Eq. 175, 175–187 (2001)CrossRefzbMATHGoogle Scholar
  12. Féjoz, J.: Quasiperiodic motions in the planar three-body problem. J. Diff. Eq. 183, 303–341 (2002)CrossRefzbMATHGoogle Scholar
  13. Howison, C., Meyer, K.R.: Doubly-symmetric periodic solutions of the spatial restricted three-body problem. J. Diff. Eq. 163, 174–197 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  14. Jefferys, W.H.: Periodic orbits in the three-dimensional three-body problem. Astronom. J. 71, 566–567 (1966)CrossRefADSGoogle Scholar
  15. Jefferys, W.H., Moser, J.: Quasi-periodic solutions for the three-body problem. Astronom. J. 71, 568–578 (1966)CrossRefADSMathSciNetGoogle Scholar
  16. Meyer, K.R., Hall, G.R.: Introduction to Hamiltonian Dynamical Systems and the N-Body Problem. Applied Mathematical Sciences 90. Springer-Verlag, New York (1992)Google Scholar
  17. Milnor, J.: Morse Theory. Annals of Mathematical Studies 51. Princeton University Press, Princeton, NJ (1963)zbMATHGoogle Scholar
  18. Moser, J.: Regularization of Kepler’s problem and the averaging method on a manifold. Comm. Pure Appl. Math. 23, 609–636 (1970)MathSciNetzbMATHCrossRefADSGoogle Scholar
  19. Osácar, C., Palacián, J.F.: Decomposition of functions for elliptic orbits. Celes. Mech. Dynam. Astronom. 60, 207–223 (1994)CrossRefADSzbMATHGoogle Scholar
  20. Palacián, J.F.: Normal forms for perturbed Keplerian systems. J. Diff. Eq. 180, 471–519 (2002)CrossRefzbMATHGoogle Scholar
  21. Palacián, J.F., Yanguas, P.: Invariant manifolds of spatial restricted three-body problems: the lunar case. In: Delgado, J. Lacomba, E.A., Llibre J., Pérez-Chavela E. (eds.) New Advances in Celestial Mechanics and Hamiltonian Systems, pp. 199–221. Kluwer Academic/Plenum Publishers, Dordrecht (2004)Google Scholar
  22. Palacián, J.F., Yanguas, P.: Asymptotic invariant tori of perturbed two-body problems. J. Symbolic Comput. 40, 1256–1268 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  23. Palacián, J.F., Yanguas, P., Fernández, S., Nicotra, M.A.: Searching for periodic orbits of the spatial elliptic restricted three-body problem by double averaging. Phys. D 213 15–24 (2006)ADSMathSciNetzbMATHGoogle Scholar
  24. Szebehely, V.: Theory of Orbits. Academic Press, New York (1967)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2006

Authors and Affiliations

  • J. F. Palacián
    • 1
  • P. Yanguas
    • 1
  1. 1.Departamento de Matemática e InformáticaUniversidad Pública de NavarraPamplonaSpain

Personalised recommendations